MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SL-PLUS AND SLR-PLUS; HEAD, FEMORAL, COCR 28/-3.5MM

ENCORE MEDICAL L.P. SL-PLUS AND SLR-PLUS; HEAD, FEMORAL, COCR 28/-3.5MM
Model Number 497-28-035
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as cup loosening.The previous surgery and the surgery detailed in this event occurred 2 years and 5 months apart.Patient previously had revision surgery to replace the head for unknown reasons.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to cup loosening.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient acetabular cup was loose and mal-aligned.

Brand Name
SL-PLUS AND SLR-PLUS
Common Device Name
HEAD, FEMORAL, COCR 28/-3.5MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12882851
Report Number1644408-2021-01280
Device Sequence Number17328468
Product Code JDI
UDI-Device Identifier00888912087278
UDI-Public(01)00888912087278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2023
Device Model Number497-28-035
Device Catalogue Number497-28-035
Device Lot Number631C1251
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale